Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 9, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Apr 14, 2025, 2:49 AM EDT for Tucker County, West Virginia. It took effect at Apr 15, 2025, 10:00 AM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2025, 2:49 AM EDT (06:49 UTC)
- In effect from
- Apr 15, 2025, 10:00 AM EDT
- Expired
- Apr 16, 2025, 1:18 PM EDT
- In force
- 27 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184 WWUS71 KPBZ 140649 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 249 AM EDT Mon Apr 14 2025 WVZ514-142000- /O.NEW.KPBZ.WI.Y.0009.250415T1400Z-250416T1800Z/ Eastern Tucker- Including the cities of Davis, Canaan Valley, and Thomas 249 AM EDT Mon Apr 14 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 2 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 10 AM Tuesday to 2 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ Shallenberger
6 follow-up statements
744 WWUS71 KPBZ 141742 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 142 PM EDT Mon Apr 14 2025 WVZ514-150300- /O.CON.KPBZ.WI.Y.0009.250415T1400Z-250416T1800Z/ Eastern Tucker- Including the cities of Davis, Canaan Valley, and Thomas 142 PM EDT Mon Apr 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 2 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 10 AM Tuesday to 2 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ Rackley
895 WWUS71 KPBZ 150257 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1057 PM EDT Mon Apr 14 2025 WVZ514-151100- /O.CON.KPBZ.WI.Y.0009.250415T1400Z-250416T1800Z/ Eastern Tucker- Including the cities of Thomas, Canaan Valley, and Davis 1057 PM EDT Mon Apr 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 2 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 10 AM Tuesday to 2 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ WM
640 WWUS71 KPBZ 150940 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 540 AM EDT Tue Apr 15 2025 WVZ514-152100- /O.CON.KPBZ.WI.Y.0009.250415T1400Z-250416T1800Z/ Eastern Tucker- Including the cities of Thomas, Canaan Valley, and Davis 540 AM EDT Tue Apr 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 10 AM this morning to 2 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ WM
553 WWUS71 KPBZ 152039 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 439 PM EDT Tue Apr 15 2025 WVZ514-161000- /O.CON.KPBZ.WI.Y.0009.000000T0000Z-250416T1800Z/ Eastern Tucker- Including the cities of Thomas, Davis, and Canaan Valley 439 PM EDT Tue Apr 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph. * WHERE...Eastern Tucker County. * WHEN...Until 2 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ 22
886 WWUS71 KPBZ 160700 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 300 AM EDT Wed Apr 16 2025 OHZ057>059-068-069-PAZ029-031-075-WVZ003-004-012-021-509>511-161800- /O.NEW.KPBZ.FR.Y.0001.250417T0400Z-250417T1300Z/ Muskingum-Guernsey-Belmont-Noble-Monroe-Washington-Greene-Fayette- Ohio-Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston- Including the cities of Morgantown, St. Clairsville, Woodsfield, New Martinsville, Moundsville, Canonsburg, Coopers Rock, Washington, Caldwell, Waynesburg, Bruceton Mills, Wheeling, Zanesville, Fairmont, Cambridge, Kingwood, Uniontown, and Martins Ferry 300 AM EDT Wed Apr 16 2025 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Temperatures in the lower 30s will result in frost formation. * WHERE...Portions of east central Ohio, southwest Pennsylvania, and northern West Virginia. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ WVZ514-161800- /O.CON.KPBZ.WI.Y.0009.000000T0000Z-250416T1800Z/ Eastern Tucker- Including the cities of Canaan Valley, Thomas, and Davis 300 AM EDT Wed Apr 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph. * WHERE...Eastern Tucker County. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ WM
565 WWUS71 KPBZ 161718 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 118 PM EDT Wed Apr 16 2025 WVZ514-161830- /O.CAN.KPBZ.WI.Y.0009.000000T0000Z-250416T1800Z/ Eastern Tucker- Including the cities of Thomas, Canaan Valley, and Davis 118 PM EDT Wed Apr 16 2025 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ OHZ057>059-068-069-PAZ029-031-075-WVZ003-004-012-021-509>511-170130- /O.CON.KPBZ.FR.Y.0001.250417T0400Z-250417T1300Z/ Muskingum-Guernsey-Belmont-Noble-Monroe-Washington-Greene-Fayette- Ohio-Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston- Including the cities of Fairmont, Kingwood, Woodsfield, Caldwell, Washington, Waynesburg, Uniontown, New Martinsville, Coopers Rock, Morgantown, St. Clairsville, Wheeling, Cambridge, Bruceton Mills, Canonsburg, Moundsville, Zanesville, and Martins Ferry 118 PM EDT Wed Apr 16 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Portions of east central Ohio, southwest Pennsylvania, and northern and the northern panhandle of West Virginia. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 8:48 PM EDT, 6 hours 1 minute earlier.
Area forecast discussion, Apr 13, 8:48 PM EDT, 6 hours 1 minute before
Area Forecast Discussion National Weather Service Pittsburgh PA 848 PM EDT Sun Apr 13 2025 .SYNOPSIS... High pressure will keep dry conditions in place for Sunday. A stout cold front will arrive on Monday with the potential for strong to severe storms possible Monday afternoon and evening. Strong winds and showers are possible on Tuesday before some snow shower chances Tuesday night. && .NEAR TERM /THROUGH MONDAY/... KEY MESSAGES: - Light showers possible overnight with a passing warm front. - Severe storms possible Monday afternoon and evening, with the best chances south of I-80 and especially south of I-70. ------------------------------------------------------------------- High clouds are slowly moving into the region ahead of an approaching mid-level shortwave trough and associated warm front. Weak forcing from the trough may allow enough lift in a progressively saturating mid-layer to support a few light rain showers. The warm front will approach from the southwest towards tomorrow morning, with overriding air further forcing a bit of lift north of the surface front and potentially squeezing out some light rain or drizzle during pre-dawn hours. Any accumulation from these two rounds will be light (a couple hundredths of an inch at best) as showers will need to overcome sub-cloud evaporation in a dry near- surface layer. Temperatures will remain mild overnight due to the increasing cloud cover and onset of warm air advection in the wake of the warm front. Lows remain in the low 40s up near I-80 and mid to upper 40s farther south, roughly 5 to 8 degrees above normal for this time of year. During the day tomorrow, the region will be pushed into the warm sector of a potent low traversing across the upper Great Lakes, and adjacent triple- point low over the lower Great Lakes. The strength of warm air advection in the boundary layer will determine the amount of instability the area is able to muster. Latest ensemble guidance shows a 30-50% chance of 500 J/kg SBCAPE across the local area, with higher probabilities remaining farther south in central West Virginia. One thing that is certain is shear, however, with up to 50kts of storm average flow and vertical wind profiles supportive of supercells should any discrete thunderstorms form in the area. Analogs have been consistent with showing a hail threat, though winds remain just as concerning with an expected storm motion of 40- 50 mph. Despite the presence of up to 30kts of shear in the 0-1km layer, tornadoes remain a secondary threat due to a lack of low- level hodograph curvature and uncertainty regarding low-level instability and storm mode (squall line vs. discrete supercells). That said, the tornado threat is certainly not zero, with the best chances residing along and south of the I-70 corridor. Flooding concerns remain low with fast storm motion and low training potential. There is still some timing uncertainty with the storms, but most of that is encompassed within a late afternoon/evening timeframe. With the amount of shear available, it will not take a lot of instability to create significant impacts. Even minimal clearing during the day Monday might be all that is needed to get the necessary daytime heating to support a larger severe threat, so pay close attention to the forecast over the next 24-36 hours for possible changes. Severe chances quickly end behind the cold front, which pushes through late Monday night. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/... KEY MESSAGES: - A cold front brings below normal temperatures back to the area Monday night. - Gusty winds on Tuesday. ------------------------------------------------------------------- Low-level cold advection may forcing near- saturation and destabilize the low-levels aloft. All the while, surface heating into Tuesday afternoon will destabilize profiles from the surface. This enhanced mixing may tap into a 850mb jet of up to 40kts to 60kts, bringing widespread gusts of up to 35mph to 45mph Tuesday afternoon and evening during peak mixing. Gusts may be as high as 50mph to 60mph in the highest terrain of Pennsylvania and West Virginia. Secondarily, moist unstable conditions Tuesday afternoon, combined with a mid-level shortwave passage, will allow for widespread shower development with rain and even some small graupel/hail development with freezing levels of just 4kft to 6kft and vertical development up to 12kft possible. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... KEY MESSAGES: - Snow forecast Tuesday night for some. - Gusty winds lingering into Wednesday for high terrain. - Forecast uncertainty grows next weekend. ------------------------------------------------------------------- Tuesday night, meager instability will be maintained with cooling temperatures which may lead to snow development. Most ensembles maintain at least a light coating in the I-80 corridor north of Pittsburgh and high terrain Tuesday night into Wednesday morning. As a worst chase scenario, an inch or two is possible in eastern Tucker and north of I-80, which may allow for a few slick spots for the Wednesday morning commute. For Wednesday, surface high pressure will be centered over the lower MS River Valley with the ridge axis extending north into the Upper OH Valley region. The gradient still in place will make for gusty winds once again over the ridges but mainly over eastern Tucker County. High pressure will continue to keep the region dry for Thursday. Temperatures will be around normal for this time of year as highs are expected to cross 60 degrees across much of the area. This day will also have the potential of low RH during the afternoon. Uncertainty is maintained in the forecast beyond Thursday with two clusters (65% of ensemble membership) tending toward quasi- zonal flow, and another two clusters showing more pronounced eastern troughing with embedded shortwaves, which would tend a bit wetter and cooler (35% of ensemble membership). && .AVIATION /01Z MONDAY THROUGH FRIDAY/... Mid and upper level clouds will increase tonight ahead of an approaching warm front. Modest forcing/warm advection are supporting a few bands of generally light rain showers in western Ohio, and these are expected to move across the Upper Ohio Valley in some form overnight. These may struggle though, given the dry layer below 800mb or so, and elected to use VCSH for most sites, as ceilings should remain VFR and visibility impact will be very low. Continued moistening of the column will most likely lead to MVFR ceilings areawide by the mid to late morning hours of Monday. Guidance insists on IFR ceilings for many sites, but think this may be a bit overdone, as mixing in the warm sector should be decent tomorrow with southwest wind potentially gusting into the 15 to 20 knot range during the afternoon. Showers and thunderstorms are still expected to increase in coverage after 18Z along a prefrontal trough, with best coverage after 20Z. Hi-res models continue to present different scenarios for this event, but there is certainly potential for strong to severe thunderstorms, especially south of LBE/PIT/PHD. Have used PROB30 groups to highlight the current most-likely window of peak impact at each airport. Wind gusts of 35 to 45 knots may be possible in the stronger storms, and hail is also a possibility. Outlook... The cold front will cross the region after 00Z Monday night, with decreasing coverage of thunderstorms. Restrictions and precipitation chances continue into Tuesday as an upper trough settles in overhead. Snow could mix in with rain north of I-80 during the day and then elsewhere overnight into early Wednesday. Winds may become gusty behind the cold front as well, with peaks potentially reaching the 30 to 40 knot range Tuesday and the 20-30 knot range on Wednesday. Dry weather returns Wednesday and Thursday with building high pressure before another round of showers and storms (and restrictions) on Friday. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...Cermak/Milcarek/Shallenberger NEAR TERM...Cermak/Milcarek/Lupo SHORT TERM...Cermak/Milcarek/Shallenberger LONG TERM...Milcarek/Shallenberger AVIATION...CL
Hazardous weather outlook, Apr 13, 1:04 PM EDT, 13 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 104 PM EDT Sun Apr 13 2025 OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075- WVZ001>004-012-021-509-141715- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny-Washington- Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- 104 PM EDT Sun Apr 13 2025 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is increasing potential for strong to severe thunderstorms on Monday afternoon and evening. The main impacts from this event will be damaging winds, though large hail and isolated tornadoes are possible. There is also a potential of strong winds across the area, peaking Tuesday afternoon. Widespread gusts above 35mph are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ007>009-013>016-022-074-076>078-WVZ510>514-141715- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Armstrong- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Indiana-Higher Elevations of Indiana- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 104 PM EDT Sun Apr 13 2025 This Hazardous Weather Outlook is for western Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a potential for strong to severe thunderstorms on Monday afternoon and evening. The main impacts from this event will be damaging winds, though large hail and isolated tornadoes are possible. There is also a potential of strong winds across the area, peaking Tuesday afternoon. Widespread gusts above 35mph are likely, with the highest gusts in the ridges up to 50-60mph. Additionally, a light snow accumulation is possible Tuesday night that may leave a few slick spots for the Wednesday morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Milcarek
Nearby
Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.